MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SUTURE SCISSORS *EA; SUTURE CUTTER

DEPUY MITEK LLC US ARTHRO SUTURE SCISSORS *EA; SUTURE CUTTER
Catalog Number 214605
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The complaint device was received and evaluated.Visual observation revealed that the distal tip was slightly bent and the device looked worn with scratches.A test suture was tested with the device and the device failed to cut the suture cleanly.Upon further investigation, the blade appeared dull.The root cause can be attributed to normal wear and tear of the device form normal use and sterilization.Further, a review into the mitek complaints system revealed no other complaints for this serial number that was released to distribution.At this point, no corrective action is required and no further action is warranted.A device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a shoulder/rotator cuff surgical procedure, it was observed that the top jaw of the customer's suture scissors would not work and when trying to fix it the top piece of the device broke off.The sales rep stated that the device did not break in the patient.The sales rep reported that the surgeon completed the procedure with another like device with no patient consequences but there was a minute delay.The sales rep was not present for the case therefore could not provide any further information.The sales rep stated that only the handle part will be returning for evaluation and that the top piece was discarded.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
SUTURE CUTTER
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8261309
Report Number1221934-2018-52114
Device Sequence Number11180627
Product Code FZT
UDI-Device Identifier10886705003884
UDI-Public10886705003884
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214605
Device Lot Number4J2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2016
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1